Sign up Latest Topics
 
 
 


Reply
  Author   Comment  
Chrissy

Registered:
Posts: 1,474
Reply with quote  #1 

Hi everyone

 

Went to see GP today.  Went initially to get my son an inhaler but then my GP asked me how I was and I explained about the nightmare I had when he was on holiday.  He did admit that he was concerned about the amount of pethidine I was taking and that he was worried that my "body" went into pain because I am having "pethidine withdrawal".  In other words, my kidney can go into spams and my tummy because of withdrawal which really did alarm me.  He then wrote me out a prescription for 100 tablets, pethidine!! I really do not understand him!  Surely, he should have given me less.  He did say that the Pain Clinic should come up with something, but I am really starting to feel alarmed now because I am not imagining the pain........  I really feel that they think I must be addicted.  Am I?  Im getting scared now.  Last night I was in agony with my kidney and bladder and pethidine is the only thing that settles me.   

 

Chrissyxxxxxxx


__________________
Chrissy
Eccles

Registered:
Posts: 950
Reply with quote  #2 

(((Hugs))) This is awful for you. When is your next appointment with your urologist/gynae? Is it worth paying for one private appointment if you can afford it, to be seen quickly? You can't go on like this.

fran

Registered:
Posts: 237
Reply with quote  #3 

Hello Chrissie,

 

I am no expert but it seems to me if you were addicted to Pethidine you would be upping the dose more and more. In other words if the pethidine is causing the (withdrawal)pain you would have to up the dose to control pain.

Hope this makes some kind of sense to you.

 

Fran x.

Chrissy

Registered:
Posts: 1,474
Reply with quote  #4 

Hiya Fran

 

You are right, I have not upped the dose at all!  But what concerns the doctor is that I do eventually get through nearly 50 tablets a week!  (whoops! )  So what I am trying to do now is to try and take tramadol and if the pain is TOO severe, then I will take the pethidine.....admittedly if I got a niggle, I would rush to them because I just could not tolerate the pain getting worse but now I am going to try and cope (with the edge taken off the pain) instead of the whole lot of pain going!  Easier said than done but like I said to my husband, if they want me off pethidine, they will just STOP prescribing it!!  I mean, to be honest, all of you have the awful pain of bladder probs but I just take pethidine if I have a horrendous flare whereas before I HAD to cope on less strong painkillers.  It is only because of kidney stones, that I was prescribed pethidine!  I just realised that it takes the IC pain away completely!  Like I said, easier said than done, but I am REALLY going to try. 

 

Chrissy xx


__________________
Chrissy
fran

Registered:
Posts: 237
Reply with quote  #5 

Hi Chrissie,

I fully understand where you are coming from, having had bad pain myself. I just want it to go away. Take Paracetomol but it just takes the edge off.

I would be the same, if I found something that totally blocked the pain I would be using it at the first twinge (human nature)!

I think you have the right idea so good luck and bear with it.

 

Fran x.

Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.


This Forum is provided by Bladder Health UK and is intended as a place for Sufferers of Interstitial Cystitis, Bacterial Cystitis and Over Active Bladder, together with their family & friends to gather, online in a positive exchange.

BHUK is not a medical body & do not claim to have medical knowledge. It is not the intention of BHUK to provide specific medical advice, but to provide users with information to better understand their health & to manage their suffering.

Specific medical advice will not be provided & BHUK strongly advises that you consult your GP/Consultant/Urologist for professional advice.

We would hope that users of these forums will conduct themselves in a courteous and respectful manner. Any conduct not consistent with this standard will be deleted immediately and the poster may be restricted and/or terminated without warning.